MAUDE Adverse Event Report: SOPHYSA POLARIS® ADJUSTABLE VALVE; POLARIS® SPV ADJUSTABLE VALVE

SOPHYSA POLARIS® ADJUSTABLE VALVE; POLARIS® SPV ADJUSTABLE VALVE
Model Number SPV
Medical Device Problem Code Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The valve spv was implanted in (b)(6) 2023 and adjusted at 150 mmh2o.On (b)(6) 2025, the patient was admitted to emergency with headaches.The valve was adjusted at 200 mmh2o and the doctor readjusted the valve to 150 mmh2o.On (b)(6) 2025, the patient returned to hospital as his state of health had not improved.The valve was explanted and replaced with the spv 300 and adjusted to 150 mmh2o.Following valve replacement, the patient's health condition improved.
 
Additional Manufacturer Narrative
Our quality department conducted various analyses on the returned device : visual inspection : the valve was returned quite clean, immersed in sterile water.The valve was set to position p5.Organic residues were observed inside the valve chamber and on the spring.Pressure testing : the valve was not compliant; an increase was observed for all pressure values between the values after production release and the values after return.However, all pressure values were compliant (including in tolerance range) except for the pressure p5, which was at 245 mmh2o, exceeding the maximum of 215 mmh2o.Programming testing : the valve was compliant.The batch file has been reviewed and the valve complies with the expected specifications when release from production.All pressure values increased compared to when the valve was released from production, and only one pressure position (p5) was not compliant.However, this non-conformity does not explain the deprogramming issue observed (the valve shifting from 150 to 200 mmh2o).There are no x-ray images to confirm the pressure reading, and the programming test is compliant.Regarding the lack of improvement in the patient's health after readjusting to 150 mmh2o, according to the visual inspection one of the hypotheses may be the passage of organic residues through the ball-in-cone mechanism, which could cause a decalibration of the spring and an increase in all pressure values.In conclusion, the root cause cannot be identified because the incident which is the deprogramming of the valve, cannot be explained after product analysis.Follow up : this report is being resubmitted because the previous report sent on 04/25/2025 (increment 00024) was not accepted.
 
Event or Problem Description

Brand Name
POLARIS® ADJUSTABLE VALVE
Common Device Name
POLARIS® SPV ADJUSTABLE VALVE
Manufacturer (Section D)
SOPHYSA
rue sophie germain
besançon, 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
rue sophie germain
besançon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key21478993
Report Number3001587388-2025-25066
Device Sequence Number8436371
Product Code JXG
UDI-Device Identifier03760124131253
UDI-Public(01)03760124131253(11)220311(17)270301
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSPV
Device Catalogue NumberSPV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale